L-Polynomials of the Curve \(\displaystyle y^{q^n}-y=\gamma x^{q^h+1} - \alpha \) over \({\mathbb F}_{q^m}\)

Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9061)


Let \(\chi \) be a smooth, geometrically irreducible and projective curve over a finite field \({\mathbb F}_q\) of odd characteristic. The L-polynomial \(L_\chi (t)\) of \(\chi \) determines the number of rational points of \(\chi \) not only over \({\mathbb F}_q\) but also over \({\mathbb F}_{q^s}\) for any integer \(s \ge 1\). In this paper we determine L-polynomials of a class of such curves over \({\mathbb F}_q\).


Algebraic curves L-polynomials Rational points 


  1. 1.
    Coşgun, A., Özbudak, F., Saygı, Z.: Rational points of some algebraic curves over finite fields, in preparationGoogle Scholar
  2. 2.
    Huppert, B., Blackburn, N.: Finite Groups II. Springer-Verlag, Berlin, Heidelberg, New York (1982)CrossRefMATHGoogle Scholar
  3. 3.
    Kedlaya, K.S.: Counting points on hyperelliptic curves using Monsky-Washnitzer cohomology. J. Ramanujan Math. Soc. 16, 323–338 (2001)MATHMathSciNetGoogle Scholar
  4. 4.
    Lauder, A.G.B., Wan, D.: Computing zeta functions of Artin-Schreier curves over finite fields. Lond. Math. Soc. JCM 5, 34–55 (2002)MATHMathSciNetGoogle Scholar
  5. 5.
    Manin, Y.I.: The theory of commutative formal groups over fields of finite characteristic. Uspekhi Mat. Nauk 18:6(114), 3–90 (1963)MathSciNetGoogle Scholar
  6. 6.
    Niederreiter, H., Xing, C.: Rational Points on Curves over Finite Fields: Theory and Applications. Cambridge University Press, Cambridge (2001)CrossRefGoogle Scholar
  7. 7.
    Niederreiter, H., Xing, C.: Algebraic Geometry in Coding Theory and Cryptography. Princeton University Press, Princeton (2009)MATHGoogle Scholar
  8. 8.
    Özbudak, F., Saygı, Z.: Rational points of the curve \(y^{q^n}-y=\gamma x^{q^h+1} - \alpha \) over \(_{q^m}\). In: Larcher, G., Pillichshammer, F., Winterhof, A., Xing, C.P. (eds.) Applied Algebra and Number Theory. Cambridge Univesity Press, Cambridge (2014)Google Scholar
  9. 9.
    Rück, H.-G.: A note on elliptic curves over finite fields. Math. Comp. 49, 301–304 (1987)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Rück, H.-G., Stichtenoth, H.: A characterization of Hermitian function fields over finite fields. J. Reine Angew. Math. 457, 185–188 (1994)MATHMathSciNetGoogle Scholar
  11. 11.
    Stichtenoth, H.: Die Hasse-Witt-Invariante eines Kongruenzfunktionenkorpers. Arch. Math. 33, 357–360 (1979)CrossRefMathSciNetGoogle Scholar
  12. 12.
    Stichtenoth, H.: Algebraic Function Fields and Codes. Springer-Verlag, Berlin (2009)MATHGoogle Scholar
  13. 13.
    Tate, J.: Endomorphisms of abelian varieties over finite fields. Invent. Math. 2(2), 134–144 (1966)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Tsfasman, M.A., Vladut, S.G., Nogin, D.: Algebraic Geometric Codes: Basic Notions. American Mathematical Society, Providence (2007)CrossRefGoogle Scholar
  15. 15.
    Voloch, J.F.: A note on elliptic curves over finite fields. Bull. Soc. Math. France 116, 455–458 (1989)MathSciNetGoogle Scholar
  16. 16.
    Waterhouse, W.: Abelian varieties over finite fields. Ann. Sci. Ecole Norm. 2(4), 521–560 (1969)MATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Department of MathematicsMiddle East Technical UniversityAnkaraTurkey
  2. 2.Institute of Applied MathematicsMiddle East Technical UniversityAnkaraTurkey
  3. 3.Department of MathematicsTOBB University of Economics and TechnologyAnkaraTurkey

Personalised recommendations